First Time User? Sign Up Now
First Time User? Enroll now.
Home > Health Library > Vasovagal Reaction
A vasovagal reaction (also called vasovagal syncope) is sudden dizziness or fainting that can be triggered by pain, fright, or trauma. You may sweat, feel lightheaded, nauseated, or tingly, and you may pass out if the reaction continues.
A vasovagal reaction can happen without serious cause. But vasovagal reactions may be caused by heart problems, epilepsy, or other conditions that require treatment.
A vasovagal reaction can usually be relieved by lying down with your legs elevated. But treatment is necessary if a medical condition is causing the vasovagal reaction.
Current as of:
March 27, 2018
Medical Review:E. Gregory Thompson, MD - Internal Medicine & Adam Husney, MD - Family Medicine & Jerome B. Simon, MD, FRCPC, FACP - Gastroenterology
To learn more about Healthwise, visit Healthwise.org.
© 1995-2018 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.
UNC Medical Center
101 Manning Drive
Chapel Hill, NC 27514
UNC Health Care Citrix
UNC Medical Center Intranet
Copyright 2019 UNC Health Care. All rights reserved.